trapped gas in armpits-

Posted by peacemaker @peacemaker, Oct 24, 2017

Has anyone had problems with trapped pockets of gas -painful and when you press on the area you belch within a few minutes and then it travels to mid back and you squeeze your shoulders together and you belch and then it travels to your xiphoid process and sits for a while and you try Maalox, Tums, Zantac 300 and eventually a humongous long belch and it feels like you lost 10 pounds.This process can last all day long! Told this to my doctor and he has never heard of it. This happens a couple times a year -very uncomfortable and annoying. Have not been able to pinpoint what I eat to produce this -it just happens. Is there a name for this? I used to be on PPI’s for ~ 25 yrs and couldn’t be without it 4 days or my insides were on fire burning pain. My mom died of breast/bone cancer and needed an antidepressant to get me thru the holidays and took Bupropion for 4 months and when I stopped taking it I realized my GERD was gone and it didn’t return for 3 yrs-now its a couple times a week only and I do not take meds for it on a daily basis since I found an article connecting long term PPI usage with stomach cancer. Now I only use Zantac or Tums if needed. and of course 7up.Is there a name for this what I call gas gangrene.??

Hello @peacemaker,

Welcome to Connect. I’m sorry to hear about your symptoms – it sounds like you are in a lot of discomfort!
@steeldove, you’ve written about the gut, microbiome, and pain in a previous post; do you have any information that might help @peacemaker?

@peacemaker

I would like to add my welcome to Mayo Connect. I am really sorry to hear about all of this discomfort. I have had several surgeries of the upper digestive tract, but these symptoms are new to me.

If you are comfortable sharing more details: how long have you had these symptoms: did they begin after you went off the anti-depressant, etc.

Have you considered getting a second opinion?

Teresa

I am following this as I am very interested. I also started bupropion 300mg several months back and since then, for the first time in my life, have developed serious reflux. Best of luck to you and I hope you find a resolution.

@jadillow

I am following this as I am very interested. I also started bupropion 300mg several months back and since then, for the first time in my life, have developed serious reflux. Best of luck to you and I hope you find a resolution.

Jump to this post

Hello @jadillow

A lot of meds can certainly be an irritant to the digestive tract. Have you mentioned this to the doctor who prescribed it? If not, give the office a call and see how they might be able to help you. There are meds you can take to help with reflux.

Do you currently take meds for the reflux?

@hopeful33250

Hello @jadillow

A lot of meds can certainly be an irritant to the digestive tract. Have you mentioned this to the doctor who prescribed it? If not, give the office a call and see how they might be able to help you. There are meds you can take to help with reflux.

Do you currently take meds for the reflux?

Jump to this post

My new doctor told me to stop to Wellbutrin and I have been on omeprazole. I’m still having issues but not as bed. I have chest pains in left breast and am wondering if it’s possiblle to get trapped gas there?

@jadillow

My new doctor told me to stop to Wellbutrin and I have been on omeprazole. I’m still having issues but not as bed. I have chest pains in left breast and am wondering if it’s possiblle to get trapped gas there?

Jump to this post

@jadillow I believe it is possible to get a gas pocket in that area, but I am not a medical professional so I cannot say for certain. I know that I have had pains of that nature and it was suggested to me that it was gas and sure enough it did go away. If your pain does not go away in a reasonable amount of time —I’m talking hours here — then a call to your physician may be in order. If the pain is severe I wouldn’t wait that long, I would try the on-call physician and ask him/her about it.
JK

Please login or register to post a reply.